Jump to content

Lexapro and Abilify??


Recommended Posts

I was prescribed 20mg of Lexapro by my dr after my recent break up. I have been on it about 6 weeks now and I am slowly starting to feel better but I still have days where I have to get in my car and drive around town just because my anxiety is so bad I can't sit still.

 

I just saw an ad on TV for Abilify. From what I see it is to be taken along with your anti depressants.

 

Does anyone have any experience with either of these drugs?

Link to comment
Share on other sites

I took 10mg of Lexapro for postpartum depression and it worked relatively well. It took a couple of months of taking it before I could feel any real benefits. I was on it for about a year, and then weaned off slowly. The weaning process was not bad with it.

 

Medication is best used in combination with some kind of talk therapy. For anxiety, cognitive behavioral therpay is one of the better approaches. You might have better results if you can identify what is triggering you to reach this point

 

I still have days where I have to get in my car and drive around town just because my anxiety is so bad I can't sit still.

 

You need some coping mechanisms and self-awareness of the thought process that can lead you into that mode.

Link to comment
Share on other sites

I wouldn't take Abilify unless you're having serious mental health problems. It's an atypical antipsychotic and it has the potential to cause a lot of nasty side effects, including tardive dyskinesia. Have you ever seen a schizophrenic person with very jerky movements? That's TD and it's not from the disorder itself. It's from the antipsychotics and it doesn't go away.

 

Personally, I think the way the company has marketed this drug as an "add-on" is very dangerous and irresponsible.

Link to comment
Share on other sites

My son is on Abilify, started at 5 mg., then 10, 15, 20, now 30 mg.

 

He is, in his opinion (and mine), schizophrenic. I think we have almost convinced his psychiatrist that he is. Abilify caused him to sleep way too much for a very long time, and he is still sleeping more than he should. That's better than allowing him to suffer from delusions. The rest of the family suffers along with him when that happens.

 

I wouldn't want to take it myself. I do have depression but make it fine on Zoloft, 50 mg. Abilify is a pretty strong drug.

Link to comment
Share on other sites

I've been on Abilify for mania and it is terrible!!! I don't know how it is for everyone, but it made me so sleepy. I could not stay awake and fell asleep in all my classes everyday for the entire month I was on it. There was no adjustment for me. I just slept and slept and slept.

 

I don't understand why it has been marketed for depression. I was prescribed Abilify as an anti-psychotic because I was hallucinating, freaking out, moving and talking too fast all the time. I barely slept in my manic states. It made me feel nothing because I was so sleepy. Please don't take this drug.

 

Honestly, it sounds like you should consider seeing a counselor instead of taking more drugs, if you aren't already seeing one. Unless you are having psychotic episodes and delusions, I don't think this drug is for you.

Link to comment
Share on other sites

I agree with dragon lady. Abilify is a serious drug, useful in the treatment of clinical mania. It shouldn't be part of a remedy to get over a breakup, and it shouldn't be used in the treatment of anxiety. I understand the desire to find something to dampen the anxiety and that your present behavioural remedy of driving around is less than satisfactory, but I don't think Abilify is the answer.

 

Personally, I think the way the company has marketed this drug as an "add-on" is very dangerous and irresponsible.

 

I think the all public marketing of prescription drugs should be banned. If someone needs a drug, their doctor should prescribe it. If they don't, they shouldn't be prescribed it. Whether or not the patient saw it advertised on television should not enter into the process. It is perhaps notable that most places with socialised medicine, including the UK, do have such a ban in place.

Link to comment
Share on other sites

Abilify is not an "evil" medicine. It is a mild sedative though, which does heavily factor into the reason why people on it feel drowsy and sleep more. What you have seen in this thread are a couple of people who reacted adversly to it, it is not uncommon to react adversly to one SSRI or antipyschotic and be placed on another one, sometimes it is not easy to get a good fit.

 

Tardive dyskinesia is a possible side effect, most medications have side effects, some of them serious and even deadly. Even taking over the counter pain medicine can in theory kill you (if you take to much, have an allergy). Most medications have side effects and you should NEVER start or stop taking a perscription medication based on the fact that something may happen. ALWAYS speak with your doctor and talk to him about your concerns, he will answer any questions you may have.

 

In your specific case I do not think (and I am not a professional) that abilify at this point is good for you. You're just getting up to speed on the Lexapro, best to let that get up to top speed and perhaps talk to your doctor about maybe bumping the dosage up. As mentioned Abilify is a bit of a heavy hitter.

Link to comment
Share on other sites

I would give the Lexapro another month to reach full potential. It takes around two months for SSRI's to reach full potential. It also takes about that time for the nasty side effects to go away. The mania could be a side effect and might taper off in the next month or so.

 

I had no idea Abilify is such a serious drug! hm! interesting news.

Link to comment
Share on other sites

Amitriptyline for sleep #Shorts
Amitriptyline for sleep #Shorts

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...